Alert archive / Wyoming / High Wind Warnings in 2019

High Wind Warning 30, NWS Cheyenne, WY

October 3, 20194 counties in Wyoming

NWS Cheyenne, WY issued this high wind warning at Oct 3, 2019, 12:58 PM MDT for 4 counties in Wyoming. It took effect at Oct 4, 2019, 9:00 AM MDT. It was in force for 27 hr. 17 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 3, 2019, 12:58 PM MDT (18:58 UTC)
In effect from
Oct 4, 2019, 9:00 AM MDT
Expired
Oct 5, 2019, 12:00 PM MDT
In force
27 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 4, 5:24 PM MDTNON-TSTM WND GST 6010 Ssw Hanna, WYWYDOT MESONET STATION DANA RIDGE ALONG I-80.
Oct 4, 5:52 PM MDTNON-TSTM WND GST 587 Nw Elk Mountain, WYWYDOT MESONEST STATION HALLECK RIDGE ALONG I-80.
Oct 5, 12:15 AM MDTNON-TSTM WND GST 60Whitaker, WYWYDOT MESONET STATION WHITAKER ALONG I-25.
Oct 5, 12:55 AM MDTNON-TSTM WND GST 591 Ssw Warren Af Base, WYAWOS STATION KFEW FE WARREN AFB - FEW.
Oct 5, 1:40 AM MDTNON-TSTM WND GST 686 Sw South Greeley High, WYUPR MESONET STATION WARREN.
Oct 5, 1:42 AM MDTNON-TSTM WND GST 666 Sw South Greeley High, WYWYDOT MESONET STATION WYO HILL ALONG I-25.
Oct 5, 2:08 AM MDTNON-TSTM WND GST 63Cheyenne, WYCHEYENNE AIRPORT ASOS. PEAK SUSTAINED WIND 51 MPH.
Oct 5, 2:30 AM MDTNON-TSTM WND GST 652 Sse Bordeaux, WYWYDOT MESONET STATION BORDEAUX ALONG I-25.
Oct 5, 2:30 AM MDTNON-TSTM WND GST 6711 Wsw Warren Af Base, WYUPR MESONET STATION EMKAYW.
Oct 5, 3:54 AM MDTNON-TSTM WND GST 607 Ese Arlington, WYWYDOT MESONET STATION COOPER COVE ALONG I-80.
Oct 5, 5:56 AM MDTNON-TSTM WND GST 587 Ne Buford, WYWYDOT MESONET STATION WILDCAT TRAIL ALONG WY 210.
Oct 5, 6:50 AM MDTNON-TSTM WND DMG4 Wsw South Greeley Hig, WYNWS EMPLOYEE AND GOOGLE MAPS REPORTED A TRUCK BLOWN INTO THE MEDIAN AT I-25 EXIT 4. ESTIMATED WIND GUSTS 50 TO 60 MPH.
Oct 5, 7:00 AM MDTNON-TSTM WND GST 669 Se Buford, WYUPR MESONET STATION LYNCHW.
Oct 5, 7:46 AM MDTNON-TSTM WND GST 584 E Buford, WYWYDOT MESONET STATION REMOUNT ROAD ALONG I-80.
Oct 5, 7:54 AM MDTNON-TSTM WND GST 601 Ene Buford, WYWYDOT MESONET STATION BUFORD EAST ALONG I-80.
Oct 5, 10:46 AM MDTNON-TSTM WND GST 632 Wnw Buford, WYWYDOT MESONET STATION LONE TREE ALONG I-80.
Oct 5, 11:00 AM MDTNON-TSTM WND GST 692 W Buford, WYUPR MESONET STATION BUFORW.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 7.0 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2019-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2019-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1946 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

243 
WWUS75 KCYS 031858
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
1258 PM MDT Thu Oct 3 2019

High winds should develop by late Friday morning and continue 
through early Saturday. Travel impacts along Interstate 80 and 25 
will be possible with strong gusty winds.

WYZ110-041030-
/O.UPG.KCYS.HW.A.0021.191004T1500Z-191005T1800Z/
/O.NEW.KCYS.HW.W.0030.191004T1500Z-191005T1800Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
1258 PM MDT Thu Oct 3 2019

...HIGH WIND WARNING IN EFFECT FROM 9 AM FRIDAY TO NOON MDT
SATURDAY...

The National Weather Service in Cheyenne has issued a High Wind
Warning, which is in effect from 9 AM Friday to noon MDT
Saturday. The High Wind Watch is no longer in effect. 

* WHAT...West winds 25 to 35 mph with local gusts over 60 mph
  expected. 

* WHERE...The North Snowy Range Foothills. 

* WHEN...From late Friday morning through Saturday morning.

* WINDS...Westerly 25 to 40 mph with local gusts over 60 mph. 

* IMPACTS...Travel could be difficult, especially for high 
  profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WYZ106-116-117-041030-
/O.UPG.KCYS.HW.A.0021.191004T1500Z-191005T1800Z/
/O.NEW.KCYS.HW.W.0030.191005T0100Z-191005T1800Z/
Central Laramie Range and Southwest Platte County-
South Laramie Range-South Laramie Range Foothills-
Including the cities of Bordeaux, Buford, Pumpkin Vine, Vedauwoo,
Whitaker, Federal, and Horse Creek
1258 PM MDT Thu Oct 3 2019

...HIGH WIND WARNING IN EFFECT FROM 7 PM FRIDAY TO NOON MDT
SATURDAY...

The National Weather Service in Cheyenne has issued a High Wind
Warning, which is in effect from 7 PM Friday to noon MDT
Saturday. The High Wind Watch is no longer in effect. 

* WHAT...West winds 25 to 35 mph with gusts over 60 mph expected.

* WHERE...South Laramie Range, South Laramie Range Foothills,
  Central Laramie Range and Southwest Platte County.

* WHEN...From Friday evening through Saturday morning.

* WINDS...Westerly 25 to 40 mph with gusts over 60 mph expected.

* IMPACTS...Travel could be difficult, especially for high 
  profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
5 follow-up statements
599 
WWUS75 KCYS 040157
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
757 PM MDT Thu Oct 3 2019

...STRONG WINDS EXPECTED FRIDAY THROUGH SATURDAY FOR WIND-PRONE
AREAS...

WYZ110-041200-
/O.CON.KCYS.HW.W.0030.191004T1500Z-191005T1800Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
757 PM MDT Thu Oct 3 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM FRIDAY TO NOON
MDT SATURDAY...

* WHAT...Westerly winds will become strong and gusty late Friday
  morning and continue through Saturday morning. 

* WHERE...North Snowy Range Foothills, including Arlington and Elk
  Mountain.

* WHEN...Late Friday morning through Saturday morning.

* WINDS...West to southwest 25 to 40 mph with gusts over 60 mph.

* IMPACTS...Travel could be difficult, especially for lightweight
  and high profile vehicles, including camping trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of the strong winds.

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WYZ106-116-117-041200-
/O.CON.KCYS.HW.W.0030.191005T0100Z-191005T1800Z/
Central Laramie Range and Southwest Platte County-
South Laramie Range-South Laramie Range Foothills-
Including the cities of Bordeaux, Buford, Pumpkin Vine, Vedauwoo,
Whitaker, Federal, and Horse Creek
757 PM MDT Thu Oct 3 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM FRIDAY TO NOON
MDT SATURDAY...

* WHAT...Westerly winds will become strong and gusty Friday 
  evening and continue through Saturday morning.

* WHERE...South Laramie Range, South Laramie Range Foothills,
  Central Laramie Range and Southwest Platte County, including
  Bordeaux, Vedauwoo, Buford and the Interstate 80 Summit.

* WHEN...From Friday evening through Saturday morning.

* WINDS...West to southwest 25 to 40 mph with gusts over 60 mph.

* IMPACTS...Travel could be difficult, especially for lightweight
  and high profile vehicles, including camping trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of the strong winds.

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
010 
WWUS75 KCYS 040832
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
232 AM MDT Fri Oct 4 2019

...STRONG WINDS EXPECTED TODAY THROUGH SATURDAY FOR PORTIONS OF
INTERSTATE 80 AND INTERSTATE 25 IN SOUTHEASTERN WYOMING...

WYZ110-050600-
/O.CON.KCYS.HW.W.0030.191004T1500Z-191005T1800Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
232 AM MDT Fri Oct 4 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
NOON MDT SATURDAY...

* WHAT...Westerly winds will become strong and gusty late this
  morning and continue through Saturday morning.

* WHERE...North Snowy Range Foothills, including Arlington and 
  Elk Mountain and portions of Interstate 80. 

* WHEN...Late this morning through Saturday morning.

* WINDS...West to southwest 25 to 40 mph with gusts over 60 mph.

* IMPACTS...Travel could be difficult, especially for lightweight
  and high profile vehicles, including camping trailers along
  Interstate 80. Prepare for delays and closures. Plan for
  alternate routes.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of the strong winds.

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WYZ106-116-117-050600-
/O.CON.KCYS.HW.W.0030.191005T0100Z-191005T1800Z/
Central Laramie Range and Southwest Platte County-
South Laramie Range-South Laramie Range Foothills-
Including the cities of Bordeaux, Buford, Pumpkin Vine, Vedauwoo,
Whitaker, Federal, and Horse Creek
232 AM MDT Fri Oct 4 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
NOON MDT SATURDAY...

* WHAT...Westerly winds will become strong and gusty later this 
  evening and continue through Saturday morning. 

* WHERE...South Laramie Range, South Laramie Range Foothills, 
  Central Laramie Range and Southwest Platte County, including 
  Bordeaux, Vedauwoo, Buford and the Interstate 80 Summit. 

* WHEN...From this evening through Saturday morning.

* WINDS...West to southwest 25 to 40 mph with gusts over 60 mph.

* IMPACTS...Travel could be difficult, especially for 
  lightweight and high profile vehicles, including camping 
  trailers. Plan for delays and closures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of the strong winds.

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
489 
WWUS75 KCYS 042028
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
228 PM MDT Fri Oct 4 2019

...STRONG WINDS EXPECTED ESPECIALLY TONIGHT THROUGH SATURDAY
MORNING FOR PORTIONS OF INTERSTATE 80 AND INTERSTATE 25 IN 
SOUTHEASTERN WYOMING...

WYZ110-051100-
/O.CON.KCYS.HW.W.0030.000000T0000Z-191005T1800Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
228 PM MDT Fri Oct 4 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT SATURDAY...

* WHAT...Westerly winds will become strong and gusty through early
  this evening and continue through Saturday morning.
  

* WHERE...North Snowy Range Foothills, including Arlington and 
  Elk Mountain and portions of Interstate 80. 

* WHEN...Through Saturday morning.

* WINDS...West to southwest 25 to 40 mph with gusts over 60 mph.

* IMPACTS...Travel could be difficult, especially for 
  lightweight and high profile vehicles, including camping 
  trailers along Interstate 80. Prepare for delays and closures. 
  Plan for alternate routes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of the strong winds.

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WYZ106-116-117-051100-
/O.CON.KCYS.HW.W.0030.191005T0100Z-191005T1800Z/
Central Laramie Range and Southwest Platte County-
South Laramie Range-South Laramie Range Foothills-
Including the cities of Bordeaux, Buford, Pumpkin Vine, Vedauwoo,
Whitaker, Federal, and Horse Creek
228 PM MDT Fri Oct 4 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
NOON MDT SATURDAY...

* WHAT...Westerly winds will become strong and gusty later this 
  evening and continue through Saturday morning. 

* WHERE...South Laramie Range, South Laramie Range Foothills, 
  Central Laramie Range and Southwest Platte County, including 
  Bordeaux, Vedauwoo, Buford and the Interstate 80 Summit. 

* WHEN...From this evening through Saturday morning.

* WINDS...West to southwest 25 to 40 mph with gusts over 60 mph.

* IMPACTS...Travel could be difficult, especially for 
  lightweight and high profile vehicles, including camping 
  trailers. Plan for delays and closures. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of the strong winds.

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
912 
WWUS75 KCYS 050549
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
1149 PM MDT Fri Oct 4 2019

...HIGH WIND WARNING EXPANDED FOR THE CITY OF CHEYENNE. STRONG 
WINDS EXPECTED ESPECIALLY TONIGHT THROUGH SATURDAY MORNING FOR 
PORTIONS OF INTERSTATE 80 AND INTERSTATE 25 IN SOUTHEASTERN 
WYOMING...

WYZ118-051800-
/O.EXA.KCYS.HW.W.0030.000000T0000Z-191005T1800Z/
Central Laramie County-
Including the city of Cheyenne
1149 PM MDT Fri Oct 4 2019

...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON MDT SATURDAY...

* WHAT...West Northwest sustained winds of 35 to 45 mph with 
  gusts up to 60 mph.

* WHERE...Central Laramie County County including the City of
  Cheyenne.

* WHEN...Until noon MDT Saturday.

* WINDS...West to northwest winds of 35 to 45 mph with gusts up to 60
  mph.

* IMPACTS...Damaging winds may blow down trees or loose furniture
  and outdoor items. Travel will be difficult, especially for high
  profile vehicles. Use caution while driving!


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

WYZ106-110-116-117-051800-
/O.CON.KCYS.HW.W.0030.000000T0000Z-191005T1800Z/
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-South Laramie Range-
South Laramie Range Foothills-
Including the cities of Bordeaux, Arlington, Elk Mountain, 
Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, 
and Horse Creek
1149 PM MDT Fri Oct 4 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT SATURDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 65 mph.

* WHERE...South Laramie Range, South Laramie Range Foothills, 
  Central Laramie Range and Southwest Platte County and North 
  Snowy Range Foothills Counties.

* WHEN...Until noon MDT Saturday.

* WINDS...West to southwest 25 to 40 mph with gusts over 60 mph.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$
704 
WWUS75 KCYS 051750
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
1150 AM MDT Sat Oct 5 2019

...HIGH WIND WARNING WILL EXPIRE AT NOON MDT SATURDAY...

WYZ106-110-116>118-051900-
/O.EXP.KCYS.HW.W.0030.000000T0000Z-191005T1800Z/
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-South Laramie Range-
South Laramie Range Foothills-Central Laramie County-
Including the cities of Bordeaux, Arlington, Elk Mountain, 
Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, Horse Creek, 
and Cheyenne
1150 AM MDT Sat Oct 5 2019

...HIGH WIND WARNING WILL EXPIRE AT NOON MDT TODAY...

High winds have been decreasing across the area this morning and
therefore the High Wind Warning will be allowed to expire at noon
MDT Saturday. However, strong winds may continue into the early
afternoon, especially along portions of Interstate 80 between
Cheyenne and Laramie where gusts to 50 MPH will still be possible. 

$$

Brothers

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Oct 3, 11:30 AM MDT, 1 hour 28 minutes earlier.

Area forecast discussion, Oct 3, 11:30 AM MDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1130 AM MDT Thu Oct 3 2019

.SHORT TERM...(Today and tonight)
Issued at 326 AM MDT Thu Oct 3 2019

Freeze Warnings are panning out well with regional observations
showing low temperatures in the 20s and 30s for most. Some
freezing fog was also showing up in patchy spots along the I-80
summit. The cool temperatures along with frost will continue
through the morning before things begin to warm up. Freeze
Warnings will drop off at 9 am. Daytime highs today should be a
fair bit warmer than yesterday, thanks to a shortwave ridge
building in from the west. Model guidance shows 700 mb
temperatures maxing out near 9 celsius this afternoon. Low 60s
should be a good bet for most of the plains given the ample
sunshine and warm advection. Clear weather is expected through
most of the day with some gusty southerly winds through the
afternoon. The introduction of drier air in the west will mean
some fire weather concerns this afternoon for the western portions
of Carbon county.

Tonight some high clouds may develop but overall temperatures will
still be chilly with lows in the mid 30s. Winds will pick up a bit
overnight as a large upper trough starts to make its way in from
the west.

.LONG TERM...(Friday through Wednesday)
Issued at 326 AM MDT Thu Oct 3 2019

Several weather hazards are expected through the end of the week
and the first part of the weekend. Along with these hazards, well
above average temperatures are expected. The approaching upper
level trough and associated upper level jet will likely bring
high winds to the wind corridors and possibly the I-80 summit.
Upper level flow will begin to increase ahead of the cold front
Friday afternoon. 700 mb winds of 40 to 50 kts are likely with
some indications of 60 kts possible. Enhanced mixing from the
winds along with rapidly strengthening surface gradients of 50 to
60 meters will support surface winds of 30 to 45 mph with gusts to
at least 60 mph through much of the day. Arlington in particular
looks to be troublesome with some model guidance showing sustained
winds in the 35 to 45 kt range and gusts of 55 to 60 kts.
Bordeaux and the Summit are less clear at the moment, but strong
winds will be possible through 15z Saturday as the front moves
through and a lee low rapidly deepens. High Wind Watches have been
hoisted to cover the potential travel impacts.

Along with the wind threat, fire weather concerns will return for
Friday and Saturday as dry air remains in place and the winds
continue to stay Strong. A Fire Weather Watch is in effect for 303
304 and 308 Friday afternoon. A few thunderstorms are also
possible late Friday and early Saturday across the Nebraska
panhandle. SPC has a day 2 marginal risk for high based
thunderstorms with strong winds. Coverage looks to be limited but
the threat is non zero.

Temperatures the rest of the weekend and early next week will
backslide behind the front with highs in the 50s Sunday and the
low 60s Monday. Mostly dry conditions are expected as a short
period of mid level ridging is expected behind the departing
trough. Another weak trough is expected to move through by mid
week. More gusty winds warm temperatures and dry weather will be
are expected with the mostly westerly flow. Mid range guidance
continues to show a period of mostly dry weather with above
average temperatures and below average precipitation.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1126 AM MDT Thu Oct 3 2019

Blustery afternoon and overnight period expected across all TAF
sites as an upper level trough and associated jet max moves into
the region. Subsequent updates may require increasing winds
particularly the WY sites for tomorrow afternoon as timing of jet
max and wind effects will be in main forecast period. Otherwise
conditions though breezy are expected to remain VFR.

&&

.FIRE WEATHER...
Issued at 326 AM MDT Thu Oct 3 2019

Critical fire weather conditions are expected this afternoon and
early evening across portions of Fire Weather Zones 303 and 304.
Gusty winds and low relative humidity are likely as high pressure
momentarily builds in from the west. A strong storm system and
cold front will bring much stronger winds friday afternoon through
early Saturday. Critical fire Weather Conditions will again be
possible. Cooler conditions are expected for early next week
limiting the fire weather threat.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from Friday morning through Saturday morning for
     WYZ106-110-116-117.

     Red Flag Warning until 7 PM MDT this evening for WYZ303-304.

     Fire Weather Watch from Friday afternoon through Friday evening
     for WYZ303-304-308.

NE...None.
&&

UPDATE...CW
SHORT TERM...AL
LONG TERM...AL
AVIATION...WM
FIRE WEATHER...AL
Hazardous weather outlook, Oct 3, 4:12 AM MDT, 8 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
412 AM MDT Thu Oct 3 2019

NEZ002-003-019>021-054-055-095-096-WYZ101>105-107-108-112>114-118-
119-041015-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-Converse County Lower Elevations-
Niobrara County-North Laramie Range-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-East Platte County-
Goshen County-Sierra Madre Range-Upper North Platte River Basin-
Snowy Range-Central Laramie County-East Laramie County-
412 AM MDT Thu Oct 3 2019

This hazardous weather outlook is for portions of western
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Freeze Warnings will expire at 9 am this morning. Chilly overnight
low temperatures will warm quickly ending frost and freeze
conditions.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Thunderstorms a few of which could be strong are possible late
Friday and early Saturday ahead of a cold front. There is a
marginal risk of severe weather for Day 2 across the Nebraska
Panhandle. Strong winds are the primary threat.

.Spotter information statement...

Spotter activation will not be needed.

WYZ106-110-116-117-041015-
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-South Laramie Range-
South Laramie Range Foothills-
412 AM MDT Thu Oct 3 2019

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A High Wind Watch is in effect Friday morning through Saturday
morning. Strong winds are likely ahead of a cold front and strong
storm system. Winds of 3 to 40 mph with gusts to 60 mph will be
possible.

.Spotter information statement...

Spotter activation will not be needed.

WYZ109-111-115-041015-
Central Carbon County-Southwest Carbon County-Laramie Valley-
412 AM MDT Thu Oct 3 2019

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Red Flag Warnings are in effect for dangerous fire weather
condiitons this afternoon. See the latest Fire Weather Forecast
for more detailed information.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Fire WEather concerns will return for Friday and Saturday. A fire
WEather Watch is in effect Friday afternoon and evening.

.Spotter information statement...

Spotter activation will not be needed.

In the hours before

Special weather statement, Oct 3, 8:17 AM MDT, 4 hours 41 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
817 AM MDT Thu Oct 3 2019

WYZ116-031600-
South Laramie Range-
Including the cities of Buford, Pumpkin Vine, and Vedauwoo
817 AM MDT Thu Oct 3 2019

Areas of fog, some of it dense, will affect the higher terrain
east of Laramie into mid-morning, including Interstate 80 from
the summit area to about the Vedauwoo interchange. Visibilities
under one-half mile can be expected in spots in that area. The fog
will dissipate slowly as the morning progresses.

Motorists are urged to drive with extra caution in this area and
slow down as needed.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 3, 2:55 AM MDTFire Weather WatchCYS10 hr
Oct 3, 2:55 AM MDTRed Flag WarningCYS16 hr
Oct 3, 3:04 AM MDTHigh Wind WatchCYSAlbany, Carbon, Laramie, Platte10 hr
Oct 3, 12:54 PM MDTRed Flag WarningCYS30 hr

Nearby

High Wind Warnings in Wyoming, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.